Bullous pemphigoid is a blistering disease that can have devistating effects not only from the disease itself but from the medications designed to heal it. My first experience was a disaster for more than a year. My doc took me off all my meds.and that was a big mistake. The pain was excruciating and the withdrawal of the antidepressants was a big mistake on his part. I finally saw a specialist who told me it is autoimmune and nothing I took or did caused this. This took all of the top layer of my skin off because the blisters break and what I felt was the most intense burning and pain. My face was left intact. I should have been in a burn unit where they could have given me the correct treatment. I was put on prednisone 100mg every day and an antirejection drug called cell-cept. these drugs left me with bilateral peripheral neuopathy,osteoarthritis,however it diid grow a brand new skin. that was in 2005. Now being a new type 1 diabetic I am having a flare and have been put on prednisone 5 mgs that drives me nuts so i compromised and I am taking 2.5mgs in am and 2.5mgs in late afternoon. I have a cutivate lotion to apply to the lesions on my back,abdomen,hips,and hae had to double all insulin doseages and add a double dose of levamir in am and pm. That is 5 doses of insulin doubled. i am very scared but it does seem to be working. i would like to know if any of you have had to deal with anything like this.
Next Discussion: My Source: Websites »